MAUDE Adverse Event Report: COHERENT ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

COHERENT ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-403
Medical Device Problem Codes Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber did not work when performing the test with the equipment outside the patient.The procedure was completed with another fiber with no patient complications.The fiber was returned, and analysis identified a fractured.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The device was received in one piece with no defects to fiber body.Microscopic inspection showed that the fiber connector had burn marks on the connector face in addition and internal connector fracture was identified and aiming beam was weak.The complaint was confirmed.The observed condition of distorted light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup or use.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.In addition, the interaction of internal connector fracture and console may have led to overheating causing the burn marks on connector face.The ifu states: carefully inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to boston scientific for replacement.Based on analysis result, the investigation conclusion code assigned is caused traced to component failure.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COHERENT
32 hampshire rd
salem NH 03079
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20507153
Report Number2124215-2024-65842
Device Sequence Number8380841
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number840-403
Device Catalogue Number840-403
Device Lot Number0000011528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale